iMedi.co.uk

Blackcurrant Coldrex Powders

Informations for option: Blackcurrant Coldrex Powders, show other option
Document: leaflet MAH BRAND_PL 00071-0259 change

Information for the User BLACKCURRANT COLDREX POWDERS

What you should know about Blackcurrant Coldrex Powders

Please read this leaflet carefully before you start to take your medicine, especially the section headed “check before you take this medicine”. This leaflet provides information available on your medicine. If you have any questions or are not sure about anything, ask your doctor or pharmacist.

What is in the pack

Blackcurrant Coldrex Powders

Each sachet contains 5 g powder. 5* sachets are contained in a box What is in Blackcurrant Coldrex Powders?

Each 5 g powder contains Paracetamol Ph Eur 750 mg, Ascorbic Acid Ph Eur 60 mg and Phenylephrine Hydrochloride Ph Eur 10 mg as the active ingredients.

The powder also contains caster sugar, citric acid, saccharin sodium, sodium citrate, tutti frutti, raspberry and blackcurrant flavours and blackcurrant colour.

Sodium content 0.12 g per sachet. Carbohydrate content 2.7 g per sachet.

How does Blackcurrant Coldrex Powders work?

Paracetamol is an analgesic (a pain killer) and antipyretic (if reduces body temperature when you have a fever). Phenylephrine hydrochloride is a sympathomimetic decongestant which unblocks your nose and sinuses helping you breathe more easily. Ascorbic acid is a common ingredient of fly and cold products. It is included to help replace the vitamin C which may be lost in the initial stages of flu and colds.

Who makes Blackcurrant Coldrex Powders?

The product licence holder is:

GlaxoSmithKline Consumer Healthcare, Brentford, TW8 9GS, UK.

and all enquiries should be sent to this address.

Manufactured on behalf of GlaxoSmithKline Consumer Healthcare by:

Sanofi Winthrop Limited, Newcastle upon Tyne, NE3 3TT, England. or

SmithKline Beecham SA, 28806 Alcala de Henares, Madrid, Spain.

*(or Ten)

What are Blackcurrant Coldrex Powders for?

Blackcurrant Coldrex Powders is for the short term relief of the symptoms of influenza (flu), colds and chills. These symptoms include headache, feverishness, aches and pains, congested or blocked nose, painful sinuses and sore throat pain.

Check before you take this medicine

IMPORTANT:

Remember: Blackcurrant Coldrex Powders contains Paracetamol. Do not take with any other Paracetamol-containing products. Blackcurrant Coldrex Powders contains a decongestant; do not take with any other flu, cold or decongestant products.

Do not take Blackcurrant Coldrex Powders if:

•    You are allergic to Paracetamol, ascorbic acid, Phenylephrine hydrochloride or any of the other ingredients listed above.

•    You have kidney or liver problems, overactive thyroid, diabetes or are under the care of your doctor for high blood pressure or heart disease.

•    You are taking tricyclic antidepressants (e.g. imipramine or amitriptyline) or drugs for heart problems (including beta-blockers) or you are taking (or have taken within the last two weeks) drugs called monoamine oxidase inhibitors (MAOIs) prescribed by your doctor or hospital for depression.

•    If you have glaucoma or phaeochromocytoma.

•    This medicinal product contains 2.9 g of sucrose. When taken according to the dosage recommendations this supplies up to 11.6 g sucrose daily. Unsuitable in rare disorders of sugar metabolism (hereditary fructose intolerance, glucoase-galactose malabsorption or sucrase-isomaltase deficiency).

Take special Care with Blackcurrant Coldrex Powders:

•    This product may cause dizziness. If affected, do not drive or operate machinery.

Ask your doctor before you take this medicine:

•    If you have a blood vessel disease such as Raynaud’s Phenomenon.

•    If you have an enlarged prostate.

•    If you have diabetes mellitus. Each dose contains 2.9 g of sucrose.

•    If you are on a controlled-sodium diet. Each dose contains 0.12 g of sodium.

If you are taking other medicines:

Talk to your doctor or pharmacist before taking Blackcurrant Coldrex Powders if you are taking any prescribed medicines particularly metoclopramide or domperidone (for nausea [feeling sick] or vomiting [being sick] or colestyramine (to lower blood

cholesterol) or drugs to lower blood pressure; appetite suppressants or stimulants; drugs to treat depression such as tricyclic antidepressants (e.g. amitriptyline) or heart disease (e.g. digoxin); if you take blood thinning drugs (anticoagulants e.g. warfarin) and you need to take a pain reliever on a daily basis talk to your doctor because of the risk of bleeding. But you can still take occasional doses of Blackcurrant Coldrex Powders at the same time as anticoagulants.

If you are pregnant or breast feeding:

Do not take Blackcurrant Coldrex Powders if you are pregnant or breast feeding unless advised by a doctor.

How should you take Blackcurrant Coldrex Powders?

Empty contents of one sachet into a mug. Half fill with very hot water. Stir well. Add cold water as necessary and sugar if desired.

Adults (including the elderly) and children ages 12 years and over:

The contents of one sachet to be taken every for to six hours as necessary. Do not take more than four sachets in any 24 hours.

Do not give to children under 12 years of age unless your doctor tells you to.

Do not take for more than 5 days without asking your doctor If symptoms persist consult your doctor.

What should you do if you take too much?

If will be harmful to take more than the doses stated on the pack and in this leaflet. Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.

What side effects can Blackcurrant Coldrex Powders have?

Like all medicines, Blackcurrant Coldrex Powders can have side effects but not everybody gets them.

Stop taking this medicine and tell your doctor immediately if you experience:

•    Allergic reactions which may be severe such as skin rash and itching sometimes with swelling of the mouth or face or shortness of breath.

•    Skin rash or peeling or mouth ulcers.

•    Breathing problems. These are more likely if you have experienced them before when taking other painkillers such as ibuprofen and aspirin.

•    Unexplained bruising or bleeding.

•    Nausea, sudden weight loss, loss of appetite and yellowing of the eyes and skin.

•    Visual disturbances. This is rare but is more likely in those with glaucoma.

•    Usually fast pulse rate or a sensation of an unusually fast or irregular heartbeat

•    Difficulty passing water. This is more likely to occur in men with an enlarged prostate gland.

These reactions are rare.

The following side effects may occur. Tell your doctor if you get them:

• Raised blood pressure, headache, dizziness, difficulty sleeping, nervousness, diarrhoea or sickness.

If you do get any side effects, even those not mentioned in this leaflet, tell your doctor or pharmacist.

Further information

Do not use this medicine after the “Use by” date shown on the pack. Remember: Keep all medicines safely away from children

Leaflet prepared: January 2012 (logo) GSK GlaxoSmithKline

GlaxoSmithKline Consumer Healthcare, Brentford, TW8 9GS, U.K. Coldrex is a registered trade mark.